MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ATV10F45/80
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2024, a 22mm amplatzer post-infarct muscular vsd occluder was chosen to close a post-infarction ventricular septal defect (vsd) in a hemodynamically unstable patient using a 10f amplatzer trevisio intravascular delivery system.The patient had an impella supported and ongoing catecholamine-therapy.During procedure, when the sheath was introduced from femoral vein, the waist and right ventricular disc of the device was deformed into a cobra head.The physician tried to recapture the deformed occluder, but it could not be withdrawn into the sheath.The sheath and the partially enfolded occluder had to be pulled back trough patients vsd (back into the right ventricle) and at last out of the femoral vein.There was strong angulation of the sheath.The deformed device was never released from the delivery cable while inside the patient.The device was replaced with a new 20mm amplatzer post-infarct muscular vsd occluder and a new 12f amplatzer trevisio intravascular delivery system was chosen.The 20mm amplatzer post-infarct muscular vsd occluder was correctly enfolded and was implanted into patient's vsd but could not be placed in a satisfying position on patients ventricular septum (device only reached an oblique, but stable position).Due to difficult anatomy and poor hemodynamically situation of the patient, the implanter decided to detach the device.The occluder remained in the stable position but still a large shunt through the vsd showed in the transesophageal echocardiography (toe).Sixty minutes after the procedure, the patients hemodynamical situation became worsened.Patient had hypotension, low cardiac output and bradycardia.The patient ended up passing away.The cause of death was due to patient's hemodynamical situation, procedure and 10 days before coronary refraction.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 22mm amplatzer post-infarct muscular vsd occluder was chosen to close a post-infarction ventricular septal defect (vsd) in a hemodynamically unstable patient using a 10f amplatzer trevisio intravascular delivery system.The vsd diameter was approximately 18 mm and a decision was to use a 22 mm occluder.The patient had an impella supported and ongoing catecholamine-therapy.During procedure, when the sheath was introduced from femoral vein, the waist and right ventricular disc of the device was deformed into a cobra head.The physician tried to recapture the deformed occluder, but it could not be withdrawn into the sheath.The sheath and the partially enfolded occluder had to be pulled back through the patient¿s vsd (back into the right ventricle) and at last out of the femoral vein.There was strong angulation of the sheath.The deformed device was never released from the delivery cable while inside the patient.There was not available in inventory another 22 mm or 24 mm post-infarct vsd occluder.Therefore, a decision was made to replace the explanted 22 mm occluder with a new 20mm amplatzer post-infarct muscular vsd occluder and a new 12f amplatzer trevisio intravascular delivery system was chosen for delivery to allow for easier device recapture in the event of another cobra deformation.The 20mm amplatzer post-infarct muscular vsd occluder was correctly enfolded and was implanted into patient's vsd, but could not be placed in a satisfying position on patients ventricular septum (device only reached an oblique, but stable position).Due to difficult anatomy and poor hemodynamically situation of the patient, the implanter decided to detach the device.The occluder remained in the stable position, but still a large shunt through the vsd showed in the transesophageal echocardiography (toe).There was concern of possible interference with the impella device so a decision was made to remove the impella device.However, sixty minutes after the procedure the patient¿s hemodynamical situation became worsened.Without the hemodynamic support provided by the impella the patient developed hypotension, low cardiac output and bradycardia.The patient ended up passing away.The cause of death was due to the patient's hemodynamical situation, procedure and 10 days before myocardial infarction.
 
Additional Manufacturer Narrative
An event of difficulty retracting a deformed device during procedure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that an appropriate size delivery sheath was used in the investigation.The field also reported that there was difficult anatomy.Based on the information received the cause of the reported incident could not conclusively be determined.

Brand Name
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18768432
Report Number2135147-2024-00846
Device Sequence Number11906914
Product Code DQY
UDI-Device Identifier05415067030948
UDI-Public(01)05415067030948(17)241031(10)8206169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number9-ATV10F45/80
Device Lot Number8206169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYST
Patient Age85 YR
Patient SexUnknown